Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2008, 3:59 PM EDT for Jefferson County, Leon County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 3:59 PM EDT (19:59 UTC)
- Expired
- Jun 10, 2008, 4:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:47 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 10, 2:47 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 247 PM EDT TUE JUN 10 2008 .SYNOPSIS... THE 17 UTC REGIONAL SURFACE ANALYSIS SHOWED A WEAK PRESSURE PATTERN ACROSS THE SOUTHEAST U.S. WITH A HIGH PRESSURE RIDGE ORIENTED EAST TO WEST ACROSS THE FL PENINSULA. LOCAL RADARS SHOWED SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS OUR FORECAST AREA MAINLY ALONG THE SEA BREEZE FRONTS...ESPECIALLY ACROSS SOUTHEAST PORTIONS OF THE FL BIG BEND. THE SURFACE AIRMASS HAS BEEN DRIER THAN FORECAST (WITH DEWPOINTS DROPPING INTO THE LOWER 60S ACROSS SOUTHWEST GA)...SO THIS AREA HAS BEEN GENERALLY VOID OF STORMS SO FAR. VAPOR IMAGERY AND UPPER AIR PROFILERS SHOWED AN UPPER LEVEL LOW CENTERED OVER NORTH FL. && .SHORT TERM... (TONIGHT THROUGH FRIDAY) THE LARGE SCALE WEATHER PATTERN WILL BE RATHER STAGNANT OVER OUR AREA AS WE REMAIN SOUTH OF A HIGH PRESSURE RIDGE AT THE 500 MB LEVEL. THE STRONG SUBSIDENCE (AND ACCOMPANYING MID LEVEL DRY AIR) WILL REMAIN WELL TO OUR NORTHEAST (NEAR THE CENTER OF A 500 MB HIGH OFF THE MID ATLANTIC COAST)...LEAVING OUR REGION WITH PLENTY OF DEEP LAYER MOISTURE. SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY ALONG SEA BREEZE FRONTS AND OUTFLOW BOUNDARY COLLISIONS. THERE IS SOME DISAGREEMENT AMONG THE LATEST NUMERICAL GUIDANCE ABOUT THE 1000-700 MB MEAN WIND...WHICH COULD HAVE AN IMPACT ON HOW MUCH AND WHEN AFTERNOON STORMS WILL DEVELOP. FOR NOW WE WILL USE A BLEND OF THE GUIDANCE AND FORECAST A FLOW OF 5 TO 8 KT OUT OF THE SOUTHEAST. OUR POP WILL BE IN THE 40-50 PERCENT RANGE...WHICH IS A BIT ABOVE CLIMATOLOGY. TEMPERATURES WILL BE NEAR AVERAGE FOR THIS TIME OF YEAR. A FEW PULSE SEVERE STORMS WILL REMAIN POSSIBLE EACH AFTERNOON AS THE SBCAPE WILL BE NEAR 2500 J/KG EACH DAY. .LONG TERM... (SATURDAY THROUGH TUESDAY) FORECAST TRENDS CONTINUE TO INDICATE A SIGNIFICANT CHANGE IN THE LARGE SCALE PATTERN ACROSS NORTH AMERICA...RESULTING IN A GRADUAL RETROGRESSION OF THE STRONG HOT RIDGE THAT HAS BEEN FIRMLY ENTRENCHED OVER THE EASTERN U.S. AND ALLOWING A WEAKENING COLD FRONT TO PUSH INTO THE SOUTHEAST U.S. ON SATURDAY AND SUNDAY. STILL SOME DISAGREEMENT AS TO THE AMPLITUDE OF THE PATTERN...AND CONSIDERING THE TIME OF YEAR EXPECT THE FRONT TO STALL OVER OR JUST TO THE NORTH OF OUR AREA AND SLOWLY WEAKEN...AND IN CONJUNCTION WITH THE SEABREEZE...TO PROVIDE AN ADDITIONAL FOCUS FOR CONVECTION INTO THE FIRST OF THE WEEK. EXPECT TEMPERATURES WILL BE NORMAL LEVELS. && .AVIATION... AN ACTIVE SEA BREEZE AIDED BY MID/UPPER LEVEL LOW OVER NORTH CENTRAL FL HAS INCREASED COVERAGE OF DEEP MOIST CONVECTION AS FORECAST. HAVE TEMPO GROUPS FOR MVFR CIGS AND MVFR-LOCAL IFR VSBYS IN TSRA THIS AFTERNOON THROUGH EARLY EVENING. ALSO, WIND GUSTS OF 30 KTS OR HIGHER WILL ALSO BE POSSIBLE INVOF STRONGER TSRA. THE CONVECTION SHOULD BEGIN TO WIND DOWN BETWEEN 00Z AND 02Z THIS EVENING, FOLLOWED BY SCATTERED MAINLY HIGH CLOUDS AND LIGHT/VARIABLE WINDS. THE LATEST NAM12 SURFACE CONDENSATION PRESSURE DEFICIT PROGS INDICATE THE BEST POTENTIAL FOR MVFR-LOCAL IFR VSBYS WILL BE INVOF KVLD AROUND SUNRISE WEDNESDAY. OTHERWISE, PARTLY CLOUDY SKIES AND LIGHT WINDS ARE FORECAST FOR WEDNESDAY MORNING. && .MARINE... LOW WINDS AND SEAS WILL CONTINUE THROUGH THE WEEK WITH A SURFACE RIDGE NEAR THE AREA. && .FIRE WEATHER... THE RELATIVE HUMIDITY MAY BRIEFLY DROP NEAR 35 PERCENT WEDNESDAY AND THURSDAY AFTERNOONS...BUT NOT LONG OR WIDESPREAD ENOUGH FOR A RED FLAG WARNING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 92 71 90 71 / 30 50 30 50 30 PANAMA CITY 75 91 75 89 75 / 30 40 30 50 30 DOTHAN 72 92 73 92 73 / 30 40 30 50 30 ALBANY 71 93 72 93 71 / 30 40 30 50 30 VALDOSTA 71 89 70 90 70 / 30 60 30 50 30 CROSS CITY 71 90 71 89 70 / 30 60 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && FOURNIER/DUVAL/JAMSKI
Hazardous weather outlook, Jun 10, 4:56 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 AM EDT TUE JUN 10 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-111000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 456 AM EDT TUE JUN 10 2008 /356 AM CDT TUE JUN 10 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH THE REMAINDER OF THE WEEK WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS UNLIKELY...A FEW STORMS COULD BECOME STRONG TO SEVERE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Special weather statement, Jun 10, 2:22 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 222 PM EDT TUE JUN 10 2008 FLZ029-101900- LAFAYETTE- 222 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY IN THE FLORIDA BIG BEND... * UNTIL 300 PM EDT AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF MAYO...MOVING NORTHEAST AT 12 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 10, 3:07 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 PM EDT TUE JUN 10 2008 FLZ027-101945- WAKULLA- 307 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WAKULLA COUNTY IN NORTH FLORIDA... * UNTIL 345 PM EDT AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF CRAWFORDVILLE...MOVING NORTHEAST AT 14 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 10, 3:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EDT TUE JUN 10 2008 FLZ029-102000- LAFAYETTE- 316 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN LAFAYETTE COUNTY IN THE FLORIDA BIG BEND... * UNTIL 400 PM EDT AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF LURAVILLE...OR 8 MILES NORTHWEST OF MAYO...MOVING NORTH AT 7 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 10, 3:33 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 333 PM EDT TUE JUN 10 2008 FLZ017-102030- LEON- 333 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH FLORIDA... * UNTIL 430 PM EDT AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF WOODVILLE...OR 5 MILES SOUTH OF TALLAHASSEE...MOVING NORTH AT 6 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE TALLAHASSEE REGIONAL AIRPORT RECENTLY REPORTED A WIND GUST TO 38 MPH WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 10, 3:41 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 PM EDT TUE JUN 10 2008 FLZ019-102045- MADISON- 341 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY IN NORTH FLORIDA... * UNTIL 445 PM EDT AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF DOWLING PARK...OR 7 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK...MOVING NORTH AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED 6 MILES EAST OF MADISON. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
Special weather statement, Jun 10, 3:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 PM EDT TUE JUN 10 2008 FLZ028-102045- TAYLOR- 349 PM EDT TUE JUN 10 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN TAYLOR COUNTY IN THE FLORIDA BIG BEND... * UNTIL 445 PM EDT AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF PERRY. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:10 AM EDT | Special Marine Warning | TAE | 50 min | |
| Jun 10, 10:10 AM EDT | Special Marine Warning | TAE | 50 min | |
| Jun 10, 6:05 PM EDT | Severe Thunderstorm Warning | TAE | Jackson | 40 min |
| Jun 9, 8:06 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 39 min |
| Jun 9, 8:47 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 28 min |
| Jun 9, 9:29 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 46 min |
| Jun 9, 10:17 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier | 24 min |
| Jun 10, 7:33 PM EDT | Severe Thunderstorm Warning | TAE | Turner | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.